advertisement
Question
Posted by: Confused | 2012/04/02

Side effects of Wellbutrin

I was off Wellbutrin for 10 weeks, but started again 4 days ago. I feel slightly " whoozy" , almost flu-like. I also had difficulty sleeping, which may add to the symptoms. Do I need to be concerned? How long can I expect this to last? My dr is on leave, so I could not ask the question there.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm wondering why you went off the drug for 10 weeks, and then why you started again. One should not stop medications without discussing this plan with your doctor, who will explore with you both whether it is wise to do so ( stopping an effective antidepressant too soon may well lead to the depression returning ) and if so, will give advice on how best to stop. With many such drugs, it's wise, WHEN it is necessary to stop, to do so gradually rather than immediately and totally.
One may indeed experience symptoms such as you describe after suddent stopping of many antidepressants. After one resumes the dose these symptoms usually go away within days. Of course, you might also just coincidentally happen to have flu !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Confused | 2012/04/02

Thanks for the response. I stopped by accident (did not realise the Wellbutrin was removed from my daily "  -|- tail" ), so the doctor was not involved in stopping. I restarted because the depression symptoms resurfaced. " Daily -|- tail "  includes blood pressure meds, beta blockers, statins (all due to stroke).

Reply to Confused
Posted by: cybershrink | 2012/04/02

I'm wondering why you went off the drug for 10 weeks, and then why you started again. One should not stop medications without discussing this plan with your doctor, who will explore with you both whether it is wise to do so ( stopping an effective antidepressant too soon may well lead to the depression returning ) and if so, will give advice on how best to stop. With many such drugs, it's wise, WHEN it is necessary to stop, to do so gradually rather than immediately and totally.
One may indeed experience symptoms such as you describe after suddent stopping of many antidepressants. After one resumes the dose these symptoms usually go away within days. Of course, you might also just coincidentally happen to have flu !

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement